a tale of tails, tenacity, and tedium, as told by me, usually barefoot and bellowing

Wednesday, November 16, 2011

New Miracle Drug...

I am one of the fortunate ones.  The chances of having a medical side effect, normally ten million to one, will jump me quicker than a cat jumps on a mouse.  A side effect that has never been documented will blossom in full color when a new medicine is taken by me.

I am also a tad bull headed (Surprise!), so when a medical doctor is changing medicine to help my arm and my stress, I listen and try to follow instructions.  I get free samples!  I think, I should read the side effects...just in case there is something I need to know.  First problem  for one med is DO NOT TAKE with anti-inflammatories.  One strike against me, so I self medicate and forgo the anti-inflammatory for my arm and jump in with both feet to take the new, improved, having great results medicine for dealing with stress.

Take a half pill with food...wake up and my face is swollen, check one side effect!  Diarrhea, check two side effects...not just any plain bout but a bring you to your knees bout.  So, stubborn me says to self,  Self,  you have to give it time to work.  This is just a temporary thing, work through it. 

Into my third day, the muscles aches, stiffness, difficulty breathing and increased bathroom activity(four more side effects) make me wonder if I can get used to this.  On the brighter side, I seem to be loosing weight...when I'm not swollen.

On the fourth day, I look up the definition of dysentary, through my swollen eyes and decide this could be it...and realized this would be a terrible way to die.

The dawning of the fifth day,  severe muscle spasms, dehydration, and dancing intestines join me along with the inability to walk in a straight line.  I finally get the idea....the doctor does not know what she is talking about!!!  These are free samples, for goodness sakes!  Given to her by sales people along with ink pens and notepads to get her to push these drugs.

I'm slow but I'm not totally stupid...I have taken no more pills. 

...and then I realize maybe she was right after all.

My arm doesn't hurt as badly.  My eyes are clear again.  The toilet paper supply is breaking even.  I am so happy to have these symptoms leaving I have nothing to stress about!!!!  Just have to change the directions.  When feeling sorry for yourself, take a half pill with food.  In a few days, you will appreciate the life you had before and discover you had NOTHING to stress about after all.

27 comments:

Buttons said...

Oh My gosh Gail That is too scary. Please take care of yourself quite honestly stressed is better than dead. Take care my friend. B

labbie1 said...

Gail,

I am honestly sorry that all of those side effects hit you so hard, but the way you wrote this, I was just cracking up! Nice to have a sense of humor when in such misery! Hope all is better now! Glad that you are still among the living...

Linda in New Mexico said...

I know you have a sense of humor and you gave this to us with wit so I have to assume it was even worse than you described....
I hate doctors, but you already knew that. Be well friend.

Nora said...

You do have a wicked sense of humor. I hope you feel better in the meantime and will find something that works well. Don't be discouraged. I'm rooting for you on the sidelines. XOX

Dawn said...

You have a good outlook on the nasty things.
Take care of you.

Country Gal said...

Oh my you poor thing ! I suffer from cronic pain in my legs and Restless leg syndrome yea sure theres drugs out there that will help but the side affects are much worse then the symptoms I live with every day, NOO THANKS I SAY ! Lots of Dr's just dont get that some drugs react with others and that can be lethal! Samples OMG ya never know whats in them samples of what ? I get my from the pharmacy No way am I being anyones guinea pig ! I hope it all works out for you and please be careful with it all it may not affect ya always now but can in the long run! Hope you have a better days ahead !

ArtyMarti said...

Well, with free pills, what do you expect, for the really bad results you have to pay the big bucks. But seriously, day two should have begun with a call to Dr. These new meds are so potent, that the side effects are drastic.

Far Side of Fifty said...

Glad you came to your senses..and stopped the medication. Samples are fine..the drug companies give them to the Doctors..they are sometimes worth a try instead of shelling out mega bucks for a script.
Yes you can poop yourself to death..:(

Farm Girl said...

Wow what a post!! I hope you are back to your self soon.
OH my gosh. What a story!

Journaling Woman said...

I am sorry but I'm laughing at your ordeal, especially that dysentary would be a terrible way to die. Amen to that.

And Amen to your renewed sense of gratefulness. Ok now I'll go feel sorry for you, because you deserve it.

StitchinByTheLake said...

Oh my...I couldn't help but laugh even though I know it wasn't funny in the middle of it all. I hate taking medicine of any kind and I'm seduced by the ads, my friends, my doctor to take this vitamin, that pain killer, another stress reducer. I want to feel better when I feel bad but if I wait patiently, or not so patiently as the case may be, I'll eventually feel better without that stuff. Some of it is necessary but not much. And saying all that I'm heading into the kitchen to get the Tylenol PM. :) blessings, marlene

Rudee said...

Your retelling of this drug dalliance is just so damned humorous. I'm sorry I laughed, but how could I not?

Feel better. Eat apples. At least one a day to keep the doctor away.

Sue said...

Boy, do I get where you're coming from. I've had that kind of experience with medication many times, and you're right. You're so relieved you come off it that you feel 100% better.

For a few days, anyway...

=)

PS. Hope you get some real improvement soon.

LindaG said...

Glad to see you have your sense of humor.
I would not have lasted as long as you did!
Hope today is a good one for you all. ♥

Gail said...

Rudee, glad you laughed. I had to see the humor in it, only way to survive it!

I am three days into no pills and improving each day...hope the weight loss stays. Maybe they can market it as diet pill.

John Gray said...

some people are more sensitive than others... you are living proof of that
take care ok?
x

Gail said...

John, I am writing a new book, The New Medical Alternate to Enema Theraphy.

ellen abbott said...

my dad called them 'pill-pushers'. the doctors, not the pharma reps. pill pushers aren't really doctors.

Barbara said...

Oh Gail, all the meds I take and I never am allergic to any, thank God, praying it will work out, and you will find one that helps and not bothering you. Hugs

carolina nana said...

I agree that doctors must get a healthy cut from these drug companies and put that above thier patients. Some times it takes a trip to the trenches for us to realize we're not really that bad off after all. Glad you are getting back to normal.
Blessings
Marilyn

Jeannelle said...

Excellent advice.

Nezzy said...

Oh girl, bless your heart. I'm so sorry ya had to go through this. It's one of those cases of the cure is worse than the illness...or...ya get what ya pay for. Heeheehhe!

So happy things are gettin' back to normal for ya. Whatever that is...sorry, normal's a runnin' joke 'round here.

God bless, take care and beware of free medicine!!! :o)

DesertHen said...

WOW! I'd flush those pills right down the crapper!! Sounds more like an allergic reaction than a side effect to me! My husband always jokes that the side-effects are worse than what you are taking the pills for and therefore just reading the side-effects should keep you from taking the pills...lol. Hope you are back on your feet and walking a straight line soon! =) (((HUGS)))

Janice said...

Ok I have to admit I laughed but it's your fault....:)I'm sorry you suffered side effects, you seem to have kept a sense of humour though. I am so glad you are feeling better.

Cara said...

I am like you with side effects. I will get the one that is so rare the doctors have not even seen it but must refer to the literature.

Pat said...

Girl - I'm just gonna call you "TIMEX" - takes a licking and keeps on ticking! Geez-louise sounds like you were rode hard and put away wet! Surprised that this city girl knows that saying and what it means? Glad you are feeling better. Side effects are awful. When in doubt - read the directions! *wink*

Laughing Orca Ranch said...

Yup...and what doesn't kill you makes you stronger....or so they say.

Stay safe and feel better, Gail.
(((hugs)))
~Lisa

Related Posts Plugin for WordPress, Blogger...